MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52373
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: cordis 6 french bright-tip sheath, terumo angled guidewire.Occupation: unknown.(b)(4).A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty of a fistula, an advance 35 lp low profile balloon catheter was unable to be removed from another manufacturer's 6 french sheath after the balloon was deflated.A hand-held syringe was used to deflate the balloon a second time and negative pressure was maintained.The patient's anatomy was not unusual.The sheath was reported to be flared at the tip and the user had to make a "small incision" in the arm to remove the balloon and sheath.The patient is reportedly "fine".A dressing was applied and the patient went home the same day.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.B1, h3: upon further review of the event and the additional information received (b5), there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.Furthermore, there is no evidence to suggest that the reported device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury and/or product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received (b)(6) 2019.As reported, the additional small incision made was an enlargement of the original access site.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9035856
Report Number1820334-2019-02312
Device Sequence Number19384207
Product Code DQY
UDI-Device Identifier10827002523736
UDI-Public(01)10827002523736(17)220709(10)9866504
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2022
Device Model NumberG52373
Device Catalogue NumberPTA5-35-80-10-4.0
Device Lot Number9866504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR